Please use this identifier to cite or link to this item: http://hdl.handle.net/10553/42945
Title: Another generalization of the geometric distribution
Authors: Gómez Déniz, Emilio 
UNESCO Clasification: 1209 Estadística
Keywords: Distribución
Estadística
Issue Date: 2010
Publisher: 1133-0686
Journal: Test 
Abstract: A new generalization of the geometric distribution with parameters α>0 and 0<Θ<1 is obtained in this paper. This can be done either by using the Marshall and Olkin (Biometrika 84(3), 641-652, 1997) scheme and adding a parameter to the geometric distribution or by starting with the generalized exponential distribution in Marshall and Olkin (Biometrika 84(3), 641-652, 1997) and discretizing this continuous distribution. The particular case α=1 led us to the geometric distribution. After reviewing some of its properties, we investigated the question of parameter estimation. The new distribution is unimodal with a failure rate that is monotonically increasing or decreasing, depending on the value of the parameter α. Expected frequencies were calculated for two overdispersed and infradispersed examples, and the distribution was found to provide a very satisfactory fit.
URI: http://hdl.handle.net/10553/42945
ISSN: 1133-0686
DOI: 10.1007/s11749-009-0169-3
Source: Test[ISSN 1133-0686],v. 19, p. 399-415
Appears in Collections:Artículos
Show full item record

SCOPUSTM   
Citations

82
checked on Nov 27, 2022

WEB OF SCIENCETM
Citations

73
checked on Nov 27, 2022

Page view(s)

16
checked on Oct 22, 2022

Google ScholarTM

Check

Altmetric


Share



Export metadata



Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.